MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was used in the papilla of vater during a cholangiography procedure performed on (b)(6) 2025.During the procedure, the device was used to make a cut in the papilla of vater and there was no problem encountered.The physician requested to keep the tip of the cutting needle to further examine the papilla.As the physician ask to use the device again, the device showed resistance when trying to retract the tip.After several attempts and due to the force applied, the deployment system was damaged, and the tip of the needle never came out.It was reported that the pull wire at the handle of the microknife xl broke.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of wire broken.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of wire broken.Block h11: (investigation result): the returned microknife xl was analyzed, and a visual and microscopic evaluation noted that the cutting wire was blackened and broken.No other problems with the device were noted.The reported event of wire break was confirmed.Upon analysis, it was found that the cutting wire was blackened and broken.The blackened wire indicates that a current was applied to the device.Based on the condition of the device, the wire break could have been generated by the technique used, the patient anatomy, interaction with the scope or additional devices.Also, if the maximum voltage exceeded or if the cutting wire was not in constant motion.These procedural factors could have contributed to the broken wire leading to an extension problem due to the missing broken section.Based on all gathered information, the most probable root cause is adverse event related to procedure.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21454154
Report Number3005099803-2025-00621
Device Sequence Number7320490
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)260312(10)33612993
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2026
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0033612993
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer04/21/2025
Initial Report FDA Received Date02/24/2025
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age17 YR
Patient SexMale
Patient Weight100 KG